Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

Morbilliform eruption related to eltrombopag: emerging data on the cutaneous toxicity of thrombopoietin receptor agonists

  • Author(s): Kazemi, Tiana;
  • Martin, Sabrina;
  • Worswick, Scott
  • et al.
Abstract

Eltrombopag is a thrombopoietin mimetic used for the treatment of thrombocytopenia in patients with chronic immune thrombocytopenia, hepatitis C patients undergoing antiviral therapy, and thrombocytopenia secondary to aplastic anemia that is refractory to immunosuppressive therapy. We report a case of a 25-year-old man with a history of aplastic anemia who presented with fever and a monomorphic papular rash. Subsequent labs, biopsy, and clinical course favored drug-induced cutaneous toxicity, with eltrombopag as the likely culprit. Eltrombopag is generally well-tolerated; however, clinicians should be aware of the possibility of dose-independent drug-induced cutaneous toxicity with this medication. This report reviews the mechanism and use of eltrombopag along with a summary of associated adverse cutaneous reactions.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View